How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Singh Your Own Question
Dr. Singh
Dr. Singh, Doctor
Category: Health
Satisfied Customers: 6496
Experience:  MBBS. General Practitioner, experienced in hospital care and primary care.
10798432
Type Your Health Question Here...
Dr. Singh is online now
A new question is answered every 9 seconds

I have recently been experiencing bleeding with my tonsils

This answer was rated:

I have recently been experiencing bleeding with my tonsils when I gargle water or my throat is agitated. This is not accompanied by any real throat soreness, fever or other discomforts. Could this be an infection of the tonsils?
Hi,
I would like to help but require some additional information.

1. How much are you bleeding? Is it specs of blood in your saliva or a lot more blood?
2. What medications do you take?
3. Any medical conditions?
4. Are you tonsils red in appearance?
Customer: replied 6 years ago.

Hi,

 

The bleeding is fairly profuse, and tinged bright red. aside from zyrtec, I take a mutlivitamin and zoloft 100mg once a day. No medical conditions that I am aware of aside from anxiety (for which the zoloft was prescribed). The tonsils are red and very large in appearance, though when I feel my throat the glands do not feel swollen

Thank you for the additional information.

If you are having profuse bleeding you need to be seen immediately by a doctor. What you are having is an upper GI bleed. This can be caused by a number of things, such as a perforated ulcer, Mallory weiss tear, esophageal varices, etc.

If the source of the bleeding is your tonsils, then you may require a tonsillectomy.

You require immediate treatment, to stop the bleeding and to make sure that the blood you have lost does not cause further complications. You may require a transfusion depending on how much blood was lost.

So please go to the nearest ED.

Regards.
Dr. Singh and 2 other Health Specialists are ready to help you